Two months ago I had the flu which left me with post nasal drip. I have bronchectasis so had to have two lots of antibiotics over a three week period, but was left with a sinus problem which meant I have not been able to lay on my back due to choking and coughing and trying to clear my throat. It is wearing me out. It also bothers me through out the day. I have been on nasal steroid sprays for eight years (two different types). It stopped working after having the flu so he has put me on an antihistamine and decongestant combined, called Zyrtec D which causes stomach problems, breathing problems and keeps me awake at night. I cut the medication in half which decreased the side effects but then I got worse. Someone suggested nasal irrigation but when I saw an ear, nose and throat specialist 8 years ago he said I needed surgery but because it was not a guarantee it would help I did not get the surgery. Instead he put me on a stroid nasal spray which has helped until now. With having the bronchiectasis and having infections every three or four months I don't know if the irrigation could harm my sinuses or whether it will help. I don't know what to do any more.
We recommend that you give the nasal washes a try. Your bronchiectasis poses no additional risk to the use of saline nasal washes, which has no serious side effects. Routine use of a nasal steroid spray can be very effective in the treatment of postnasal drip. It decreases inflammation in the nose and sinuses along with mucus production. When a nasal steroid spray is used regularly it can prevent postnasal drip. However it does not provide immediate relief of symptoms. It may need to be used every day for several weeks to months to notice improvement in the symptoms. To get the most help from any nasal spray first do a nasal wash to remove mucus from the nose and sinuses. To learn more about this technique please read our nasal wash treatment information by copying and pasting this address
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.